Format

Send to

Choose Destination
Taiwan J Ophthalmol. 2019 Sep 12;9(3):202-205. doi: 10.4103/tjo.tjo_3_19. eCollection 2019 Jul-Sep.

Bilateral corneal melting associated with topical diclofenac 0.1% after cataract surgery in a patient with Sjögren's syndrome.

Tu PN1, Hou YC1,2,3.

Author information

1
Department of Ophthalmology, Cathay General Hospital, Taipei, Taiwan.
2
Department of Ophthalmology, National Taiwan University Hospital, College of Medicine, National Taiwan University, Taipei, Taiwan.
3
Department of Ophthalmology, College of Medicine, Fu Jen Catholic University, 510, New Taipei City, Taiwan.

Abstract

A 79-year-old female with Sjögren's syndrome (SS) underwent phacoemulsification and lens implantation in both eyes within 2 days. Postoperatively, topical diclofenac 0.1% and tobramycin 0.3% were applied. She presented 10 days later with photophobia, large central corneal melting, and visual acuity of counting finger in both eyes. Diclofenac was discontinued, and systemic doxycycline and steroids were administered. Amniotic membrane transplantation was performed in the left eye with topical steroid and autologous serum 20%. Corneal melting gradually healed in 3 weeks, but the centers of both corneas became thin and opaque. Hyperopic shift and irregular corneal surface were more significant in the right eye than in the left eye. Vision recovered to 0.05 and 0.1 in the right and left eyes, respectively. Topical nonsteroidal anti-inflammatory drugs should be used with caution in cataract surgery in patients with SS.

KEYWORDS:

Amniotic membrane; Sjögren's syndrome; corneal ulcer; nonsteroidal anti-inflammatory agents; phacoemulsification

Conflict of interest statement

The authors declare that there are no conflicts of interests of this paper.

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
Loading ...
Support Center